Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 76, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 4, 2000, 4:42 PM CDT for Allen County, Barren County, Warren County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2000, 4:42 PM CDT (21:42 UTC)
- Expired
- May 4, 2000, 5:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Allen County, KY, Barren County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370 WUUS53 KLMK 042143 SVRSDF TTAA00 KSDF 042142 KYC003-009-227-042215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 442 PM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY WESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY EASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 515 PM CDT * AT 442 PM CDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF FINNEY...OR ABOUT 17 MILES SOUTHEAST OF BOWLING GREEN...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FINNEY AROUND 450 PM CDT THREE FORKS AROUND 455 PM CDT HAYS AROUND 505 PM CDT BON AYR...SMITHS GROVE AROUND 510 PM CDT PARK CITY AROUND 515 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:15 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 4, 2:15 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT THU MAY 4 2000 NOT MUCH TO SINK OUR TEETH INTO THIS FCST PACKAGE. WE WILL HAVE TO DELVE INTO THE MESO-SCALE FOR ERY PART OF FCST. HRLY STABILITY DATA (MSAS) SHOWING AXIS OF GREATEST EQUIVALENT POTENTIAL TEMPS & DWPTS PLUS LIFTED INDICES -3 TO -5 FM S-CNTRL KY INTO E-CNTRL KY. MEAN- WHILE...BUBBLE HIGH AND MIN DWPT THRESHOLD IN N-CNTRL KY. WE WILL PLAY THAT MOISTURE AND INSTABILITY AXIS ALNG DIFFERENTIAL HEATING FM S-CNTRL INTO E-CNTRL KY THIS EVNG WITH HIGHEST POPS. PLAN ON LOWER CHC POPS THIS EVNG N-CNTRL KY AND S-CNTRL IND. FASTER STORM MVMT THIS AFTN...SO RAIN AMOUNTS SHUD NOT BE AS LCLY GREAT AS YESTERDAY. AREA OF DVLPG CONVECTION LATE TNGT IN THE MISSISSIPPI VLY... ASSOCIATED WITH SPOKE OF ENERGY LFTG NWWD ARND ARKANSAS UPR LOW...SHUD STAY WEST OF OUR FA. OTHERWISE...UPR RDG THEN BUILDING BACK INTO THE OHIO VLY ON FRI/SAT ...WITH UPR LOW LURKING TO OUR WEST. AFTN HEAT AND HUMIDITY...BOTH FRI AFTN AND SAT EVNG...CUD HELP SEND UP A FEW WDLY SCT TSTMS. WE WILL RUN SML POPS BOTH PDS. WITH A BIT LESS CLOUDINESS ON TAP NXT FEW DAYS...AFTN TEMPS SHUD GRDLY RISE A DEGREE OR TWO EACH DAY. MINS FM TEMP GUIDE OK. .SDF...NONE STUREY
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:49 PM CDT | Flash Flood Warning | LMK | Madison | 116 min |
| May 4, 2:51 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.